Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 13, 2008, 1:37 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Apr 14, 2008, 1:00 PM PDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2008, 1:37 PM PDT (20:37 UTC)
- In effect from
- Apr 14, 2008, 1:00 PM PDT
- Expired
- Apr 14, 2008, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:45 PM PDT | NON-TSTM WND GST 51 | 19 Nnw Mercury, NV | MEASURED AT A22 MESOWEST SITE. ELEVATION 4558 FEET. |
| Apr 14, 3:45 PM PDT | NON-TSTM WND GST 55 | Mercury, NV | MEASURED AT MESOWEST SITE A23. ELEVATION 3676 FEET. |
| Apr 14, 4:50 PM PDT | NON-TSTM WND GST 59 | 46 E Tonopah, NV | WARM SPRINGS SUMMIT RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 132037 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 137 PM PDT SUN APR 13 2008 AZZ102-NVZ460>465-141400- /O.NEW.KVEF.FW.W.0008.080414T2000Z-080415T0600Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 137 PM PDT SUN APR 13 2008 /137 PM MST SUN APR 13 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ MONDAY FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ MONDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST LATE MONDAY AND MONDAY EVENING. THIS WILL BRING INCREASING SOUTHERLY WINDS TO THE AREA. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE EXPECTED ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA...AT LEAST IN THE HIGHER TERRAIN. WINDS ARE EXPECTED TO BE SOMEWHAT LIGHTER IN THE COLORADO RIVER AREA SO THOSE ZONES ARE NOT INCLUDED IN THE WARNING. RELATIVE HUMIDITY VALUES WILL LIKELY BE AROUND 10 PERCENT MUCH OF THE AFTERNOON AND INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KVEF 141053 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 353 AM PDT MON APR 14 2008 AZZ102-141900- /O.NEW.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ /O.CON.KVEF.FW.W.0008.080414T2000Z-080415T0600Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 353 AM MST MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS NORTHWEST ARIZONA. MODEST RH RECOVERY WILL OCCUR OVERNIGHT ALONG WITH A SLIGHT DECREASE IN WINDS. WINDS WILL THEN INCREASE AGAIN LATE TUESDAY MORNING WITH SOME AREAS EXPERIENCING GUSTS NEAR 50 MPH TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TP MOVE THROUGH THE AREA LATE TUESDAY NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY DOWN FROM LAKE MEAD SOUTHWARD DOWN THE LOWER COLORADO RIVER VALLEY. THEREFORE ANOTHER FIRE WEATHER WATCH WILL LIKELY BE REQUIRED FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ460>465-141900- /O.CON.KVEF.FW.W.0008.080414T2000Z-080415T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 353 AM PDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR MUCH OF SOUTHERN AND CENTRAL NEVADA. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT WHICH IS FORECAST TO MOVE INTO THE REGION TONIGHT AND TUESDAY. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE EXPECTED ACROSS SOUTHERN NEVADA. ON MONDAY NIGHT WINDS WILL DECREASE SLIGHTLY AND RH WILL RECOVER INTO THE 15-30 PERCENT RANGE. WINDS WILL STRENGTHEN AGAIN TUESDAY AFTERNOON...FIRST FROM THE SOUTHWEST THEN SHIFTING TO THE NORTH FOLLOWING THE PASSAGE OF THE COLD FRONT. THEREFORE ADDITIONAL RED FLAG WARNINGS MAY BE REQUIRED FOR BOTH TUESDAY AND WEDNESDAY FOR SOME OF THE SOUTHERN NEVADA ZONES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-141900- /O.NEW.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 353 AM PDT MON APR 14 2008 /353 AM MST MON APR 14 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING...FOR THE LAKE MEAD NATIONAL RECREATION AREA. GUSTY WINDS ARE FORECAST TO DEVELOP FROM LAKE MEAD DOWN THE COLORADO RIVER VALLEY AS A COLD FRONT GATHERS STRENGTH OVER THE GREAT BASIN. SOUTHWEST WINDS WILL INCREASE AS EARLY AS THIS AFTERNOON BUT THEY ARE NOT EXPECTED TO EXCEED RED FLAG CRITERIA UNTIL THE FRONT MOVES INTO SOUTH CENTRAL NEVADA TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KVEF 141624 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 924 AM PDT MON APR 14 2008 AZZ102-150030- /O.CON.KVEF.FW.W.0008.080414T2000Z-080415T0600Z/ /O.CON.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 924 AM MST MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS NORTHWEST ARIZONA. MODEST RH RECOVERY WILL OCCUR OVERNIGHT ALONG WITH A SLIGHT DECREASE IN WINDS. WINDS WILL THEN INCREASE AGAIN LATE TUESDAY MORNING WITH SOME AREAS EXPERIENCING GUSTS NEAR 50 MPH TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TP MOVE THROUGH THE AREA LATE TUESDAY NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY DOWN FROM LAKE MEAD SOUTHWARD DOWN THE LOWER COLORADO RIVER VALLEY. THEREFORE ANOTHER FIRE WEATHER WATCH WILL LIKELY BE REQUIRED FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ460>465-150030- /O.CON.KVEF.FW.W.0008.080414T2000Z-080415T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 924 AM PDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A COLD FRONT WHICH IS FORECAST TO MOVE INTO THE REGION TONIGHT AND TUESDAY. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE EXPECTED ACROSS SOUTHERN NEVADA. ON MONDAY NIGHT WINDS WILL DECREASE SLIGHTLY AND RH WILL RECOVER INTO THE 15-30 PERCENT RANGE. WINDS WILL STRENGTHEN AGAIN TUESDAY AFTERNOON...FIRST FROM THE SOUTHWEST THEN SHIFTING TO THE NORTH FOLLOWING THE PASSAGE OF THE COLD FRONT. THEREFORE ADDITIONAL RED FLAG WARNINGS MAY BE REQUIRED FOR BOTH TUESDAY AND WEDNESDAY FOR SOME OF THE SOUTHERN NEVADA ZONES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-150030- /O.CON.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 924 AM PDT MON APR 14 2008 /924 AM MST MON APR 14 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. GUSTY WINDS ARE FORECAST TO DEVELOP FROM LAKE MEAD DOWN THE COLORADO RIVER VALLEY AS A COLD FRONT GATHERS STRENGTH OVER THE GREAT BASIN. SOUTHWEST WINDS WILL INCREASE AS EARLY AS THIS AFTERNOON BUT THEY ARE NOT EXPECTED TO EXCEED RED FLAG CRITERIA UNTIL THE FRONT MOVES INTO SOUTH CENTRAL NEVADA TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KVEF 142205 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT MON APR 14 2008 AZZ102-150630- /O.UPG.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ /O.NEW.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/ /O.CON.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 305 PM MST MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS NORTHWEST ARIZONA. MODEST RH RECOVERY WILL OCCUR OVERNIGHT ALONG WITH A SLIGHT DECREASE IN WINDS. WINDS WILL THEN INCREASE AGAIN LATE TUESDAY MORNING WITH SOME AREAS EXPERIENCING GUSTS NEAR 50 MPH TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY FROM LAKE MEAD SOUTHWARD TO THE LOWER COLORADO RIVER VALLEY. THEREFORE A FIRE WEATHER WATCH MAY BE REQUIRED FOR WEDNESDAY. WILL MAKE THE CALL AFTER THIS EVENINGS DATA IS IN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ466-150630- /O.UPG.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/ /O.NEW.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 305 PM PDT MON APR 14 2008 /305 PM MST MON APR 14 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WINDS HAVE ALREADY DEVELOPED TODAY BUT ARE NOT EXPECTED TO EXCEED RED FLAG CRITERIA UNTIL A COLD FRONT MOVES INTO SOUTH CENTRAL NEVADA TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ NVZ460>465-150600- /O.CON.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 305 PM PDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE AHEAD OF A COLD FRONT APPROACHING THE AREA WITH SPEEDS OF 20 TO 25 MPH AND GUSTS BETWEEN 35 AND 40 MPH. WINDS WILL DECREASE SLIGHTLY AND RH WILL RECOVER INTO THE 15-30 PERCENT RANGE TONIGHT. WINDS WILL STRENGTHEN AGAIN TUESDAY AFTERNOON...BUT DOES NOT LOOK TO BE QUITE ENOUGH TO WARRANT ANOTHER WARNING. WILL MONITOR CLOSELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 150608 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1108 PM PDT MON APR 14 2008 AZZ102-151800- /O.EXP.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/ /O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1108 PM MST MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... THE RED FLAG WARNING THIS EVENING FOR MOHAVE COUNTY HAS EXPIRED. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. WINDS HAVE BEGUN TO SUBSIDE THIS EVENING...SO THE RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE. MINIMAL HUMIDITY RECOVERY WILL OCCUR OVERNIGHT...AND WINDS WILL INCREASE AGAIN LATE TUESDAY MORNING. SOME AREAS WILL SEE GUSTS NEAR 50 MPH TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY FROM LAKE MEAD SOUTHWARD TO THE LOWER COLORADO RIVER VALLEY. THEREFORE...A FIRE WEATHER WATCH MAY BE REQUIRED FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ NVZ460>465-150715- /O.EXP.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1108 PM PDT MON APR 14 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA HAS BEEN ALLOWED TO EXPIRE. WINDS HAVE BEGUN TO SUBSIDE OVER THE REGION...BUT HUMIDITIES WILL REMAIN QUITE LOW OVERNIGHT. $$ AZZ101-CAZ229-NVZ466-151800- /O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1108 PM PDT MON APR 14 2008 /1108 PM MST MON APR 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FOR THE LAKE MEAD AREA FROM 11 AM TO 8 PM TUESDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL DEVELOP DURING THE DAY TUESDAY. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:40 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 9:40 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT SUN APR 13 2008 .SYNOPSIS...HIGH PRESSURE WILL BRING CLEAR SKIES AND ABOVE NORMAL TEMPERATURES THROUGH TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE TO THE WEST COAST MONDAY BRINGING INCREASING SOUTHERLY WINDS TO THE REGION WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. WINDY CONDITIONS ARE EXPECTED MONDAY NIGHT INTO TUESDAY AS THIS LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. GUSTY NORTHERLY WINDS WILL BRING BELOW NORMAL TEMPERATURES WEDNESDAY BEHIND THIS SYSTEM. && .UPDATE...A QUITE WEATHER DAY WITH HIGH PRESSURE OVER THE AREA. SUNNY SKIES AND FAIRLY LIGHT WINDS EXPECTED. NO UPDATES ANTICIPATED THIS MORNING. && .AVIATION...LIGHT AND VARIABLE WINDS WILL BECOME NORTHEAST BETWEEN 7-10 KNOTS AND CONTINUE THROUGH 00Z BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT. SKIES TO REMAIN CLEAR. INCREASED SOUTHWEST WINDS AFTER 18Z MONDAY. SOUTHWEST WINDS TO THEN INCREASE AFTER 12Z TUESDAY WITH WINDY CONDITIONS EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...VARIABLE WINDS TO BECOMING NORTHEAST BETWEEN 8-12KTS THROUGH 00Z MONDAY THEN BECOMING VARIABLE OVERNIGHT. INCREASING SOUTHWEST WINDS SEEN ON MONDAY WITH GUSTS TO OVER 40 MPH POSSIBLE IN THE OWENS VALLEY OF CALIFORNIA BY 00Z TUESDAY WITH MOUNTAIN WAVE CONDITIONS ON THE EAST SIDE OF THE SIERRA. WINDS TO INCREASE ACROSS THE AREA ON TUESDAY. && .PREV DISCUSSION...350 AM PDT SUN APR 13...SHORT TERM...TODAY THROUGH TUESDAY NIGHT. TODAY AND TONIGHT...NOT MUCH TO WRITE ABOUT OTHER THAN IT WILL CONTINUE TO BE ABOVE NORMAL TEMPERATURE WISE AND HIGH PRESSURE WILL CONTINUE. MONDAY...THE NEXT STORM SYSTEMS MOVES INTO NORTHERN CALIFORNIA MONDAY SHIFTING THE RIDGE EAST OF THE AREA. THE MODELS CONTINUE TO AGREE THAT THIS WILL BE A FAIRLY STRONG STORM SYSTEM. IT SHOULD BE DRY FOR THE FORECAST AREA WITH WIND BEING THE ISSUE. THE WINDS BEGIN TO PICK UP ALONG THE SIERRA CREST EARLY MONDAY AFTERNOON BUT LOOK LIKE THEY WILL BE IN ADVISORY CRITERIA. KIND OF CONCERNED THIS COULD BECOME A DOWNSLOPE EVENT FOR THE BISHOP AREA /MONDAY AFTERNOON AND NIGHT/ AND WILL CONTINUE TO WATCH FOR THIS DEVELOP. IT LOOKS LIKE ADVISORY LEVEL WINDS WILL SPREAD ACROSS MOST OF THE FORECAST AREA MONDAY BEFORE THE FRONT MOVES THROUGH. TUESDAY AND TUESDAY NIGHT...THE FRONT KIND OF GETS HUNG UP ACROSS THE SOUTHERN PART OF THE FORECAST AREA AND FINALLY GETS KICKED OUT ON TUESDAY. LOCATIONS ACROSS MOHAVE COUNTY AND WESTERN SAN BERNARDINO COULD ALSO BE BREEZY. .LONG TERM...TROUGH TO EXIT THE REGION WEDNESDAY WITH A STRONG NORTHERLY FLOW REMAINING OVER THE CWA. THIS WILL ALLOW FOR TEMPERATURES TO BE SEVERAL DEGREES BELOW NORMAL. NORTHERLY FLOW WILL CONTINUE THROUGH THURSDAY...ALTHOUGH WEAKER. WITH THE LIGHTER NORTHERLY FLOW...TEMPERATURES WILL BEGIN TO REBOUND RATHER QUICKLY AND HIGHS ON THURSDAY WILL CLIMB TO NORMAL READINGS WITH ABOVE NORMAL READINGS BY FRIDAY AS HIGH PRESSURE MOVES OVER THE AREA. EXTENDED MODELS ARE SHOWING ANOTHER COLD TROUGH DIGGING OFF THE WEST COAST FRIDAY AND SATURDAY. RIGHT NOW THIS SYSTEM LOOKS EVEN STRONG THAN THE FIRST ONE. AS IT SEEMS WITH MOST SYSTEMS LATELY...THIS ONE IS ONCE AGAIN EXPECTED TO BRING STRONG WINDS ALONG WITH MUCH COOLER TEMPERATURES ARE FORECAST NEXT WEEKEND. OTHER THAN THE POSSIBILITY OF ISOLATED SHOWERS OVER THE NORTHERN CWA NO PRECIPITATION IS EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JENSEN/81/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 13, 5:10 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 510 AM PDT SUN APR 13 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-140315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 510 AM PDT SUN APR 13 2008 /510 AM MST SUN APR 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT STORM SYSTEM WILL MOVE THROUGH THE AREA TUESDAY. GUSTY PRE FRONTAL WINDS CAN BE EXPECTED ON MONDAY. A WIND ADVISORY WILL MOST LIKELY BE NEEDED ON MONDAY FOR MANY LOCATIONS ACROSS THE FORECAST AREA. THE GUSTY WINDS WILL CONTINUE ON TUESDAY FOR MOJAVE COUNTY AND LOCATIONS ACROSS WESTERN SAN BERNARDINO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT MAY BE NEEDED ON MONDAY AND TUESDAY IN SUPPORT FOR WIND.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:34 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 57 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.